Alert archive / Pennsylvania / Heat Advisories in 2019
Heat Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Jul 5, 2019, 3:27 AM EDT for 5 counties in Pennsylvania; 4 counties in New Jersey; New Castle County, Delaware. It took effect at Jul 5, 2019, 12:00 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2019, 3:27 AM EDT (07:27 UTC)
- In effect from
- Jul 5, 2019, 12:00 PM EDT
- Expired
- Jul 5, 2019, 2:48 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
202 WWUS71 KPHI 050727 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 327 AM EDT Fri Jul 5 2019 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-052200- /O.NEW.KPHI.HT.Y.0001.190705T1600Z-190705T2200Z/ New Castle-Mercer-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery- Lower Bucks- Including the cities of Wilmington, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Media, Philadelphia, West Chester, Kennett Square, Norristown, Lansdale, Morrisville, and Doylestown 327 AM EDT Fri Jul 5 2019 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... The National Weather Service in Mount Holly has issued a Heat Advisory, which is in effect from noon today to 6 PM EDT this evening. * HEAT INDEX VALUES...Around 100 due to temperatures around 90, and dewpoints in the low to mid 70s. * TIMING...This afternoon * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
1 follow-up statement
088 WWUS71 KPHI 051848 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 248 PM EDT Fri Jul 5 2019 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-061000- /O.UPG.KPHI.HT.Y.0001.000000T0000Z-190705T2200Z/ /O.NEW.KPHI.EH.W.0001.190705T1848Z-190706T2300Z/ New Castle-Mercer-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery- Lower Bucks- Including the cities of Wilmington, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Media, Philadelphia, West Chester, Kennett Square, Norristown, Lansdale, Morrisville, and Doylestown 248 PM EDT Fri Jul 5 2019 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT SATURDAY... The National Weather Service in Mount Holly has issued an Excessive Heat Warning, which is in effect until 7:00 PM Saturday. * HEAT INDEX VALUES...Around 100 into early this evening, and again on Saturday afternoon. * TEMPERATURES...Highs today and Saturday near 90 degrees. Lows tonight in the middle and upper 70s. * IMPACTS...The heat and humidity will create a hazard for those who spend an extended amount of time out of doors during the heat of the day. Also, the heat and humidity may cause problems for the elderly, especially for those who do not have access to air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to the early morning or late evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing, and drink plenty of water. To reduce your risk while working outdoors, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in a shaded or air conditioned environment. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. An Excessive Heat Warning means that a prolonged period of dangerously hot and humid conditions will occur. The combination of heat and humidity will create a DANGEROUS SITUATION in which heat illnesses are likely. Drink plenty of fluids, stay in an air- conditioned location, stay out of the sun, and check on elderly relatives and neighbors. Young children and pets should never be left unattended in a vehicle under any circumstance. This is especially true during warm or hot weather when a car's interior can reach lethal temperatures in a matter of minutes. && $$ Iovino
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jul 4, 9:20 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jul 4, 9:20 PM EDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 920 PM EDT Thu Jul 4 2019 .SYNOPSIS... High pressure centered off the East Coast through tonight will shift farther away Friday into Saturday. A warm front over northern Pennsylvania will lift northward tonight, then a cold front crosses our area later Saturday afternoon and night. High pressure builds in late Sunday and remains in place through Wednesday before weakening some. A cold front should then arrive late Thursday. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 9:30 Update... As expected, most of the shower activity has faded out with the loss of diurnal heating. Still a couple of straggling showers over eastern PA, and these may linger for another couple of hours, but most areas are in for a dry night. Main concern for the rest of the night will be potential fog formation. This was a concern last night as well, and while some patchy light fog developed it was very limited. However, tonight's setup for fog looks at least as good if not better than last night, with most hi-res model soundings indicating a saturated surface layer with an inversion and drier air above it. If mid and high level convective debris currently ongoing dissipates fairly soon, that will also improve fog formation potential. Given all this, have added patchy fog to the forecast for many areas, but not going to do any more than that for now given the unimpressive evolution in a similar air mass last night. Outside of that, another warm and humid night on the way as dew points remain in the upper 60s and low 70s. Previous discussion follows. Majority of the convection has tapered off this evening and will continue the downward trend as we head into tonight. Some very heavy rainfall was reported across the region, especially in eastern PA and eastern MD, as the storms moved through. Some rainfall totals are available in a Public Information Statement. With ample moisture, especially across our western zones, there looks to be the potential for fog formations overnight. With cloud cover expected to remain higher overnight, confidence is not particularly high for a widespread fog event. Patchy fog will be possible late tonight into the early morning, mainly for western areas where the cloud cover has diminished. A weak surface boundary extended southward through the Susquehanna River Valley in Pennsylvania across the Chesapeake Bay region, then off the Middle Atlantic coast. The boundary is expected to move little into this evening. Showers and thunderstorms are forecast to continue into the evening from Berks County and Chester County down into northeastern Maryland, with locally heavy rainfall continuing. The convection is anticipated to dissipate gradually with the loss of daytime heating. Areas to the northeast of the current convection, up into the Poconos and northern New Jersey, are expected to remain rain-free into this evening. We are forecasting a partly to mostly cloudy sky for the overnight period with no additional rainfall. Conditions will remain warm and muggy with lows ranging from the upper 60s to the middle 70s. The wind should be light and variable. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... The surface boundary is forecast to lift northward through our area on Friday. The day should begin with a mostly cloudy sky. There will likely be a decrease in cloud cover for the late morning and early afternoon from the Interstate 95 Corridor southeastward. It will be another warm and humid day. Mixed layer CAPE values are expected to rise into the 1500 to 2000 J/kg range for the afternoon hours. As a result, another round of showers and thunderstorms is anticipated. It should affect all of eastern Pennsylvania, northeastern Maryland, Delaware and New Jersey. The lowest chance for rain is close to the coast. Precipitable water values are expected to be near or slightly above 2 inches, so additional heavy rainfall is possible. High temperatures are forecast to be mostly in the upper 80s. Readings should not get above the lower 80s right along the coast, and in the elevated terrain of the Poconos. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Summary...Hot/very humid conditions into the weekend, then some cooling and less humid air arrives late Sunday and especially early next week. The heat and humidity should then build again some Wednesday and Thursday. Synoptic Overview...A nearly zonal flow pattern to start the weekend, however a shortwave trough embedded within this flow moves through on Saturday. A strong closed low centered well east of Hudson Bay Canada should amplify enough to result in more of a trough in the Northeast and northern Mid-Atlantic regions Sunday into early next week. This eventually gives way to some ridging near mid-week, then another upper-level trough moving across the Great Lakes should toss a cold front into our area around the late Thursday time frame. There is quite a bit of difference among the model guidance however regarding the timing and phasing of the waves progressing across the northern tier states. This results in low confidence regarding the timing of wave-triggered convection especially to our west and northwest. For Friday night and Saturday...A mainly zonal flow aloft continues, although a shortwave in this flow with a small trough may assist in convection into the evening. This may be more inland and should be diurnally driven. As a result, carried the highest PoPs for a time in the evening then these lower through the overnight. The environment is unstable however the flow is weak through Friday night, therefore convection should tend to collapse and dissipate through the evening. It will be rather warm and muggy though Friday night, with perhaps some areas of low clouds and/or fog. An upper-level trough starts to amplify across the Northeast by late Saturday. While surface low pressure is forecast to track well to our northeast, its cold front arrives later in the day and at night. While height falls are not forecast to be all that significant, plenty of instability with no real cap in place should result in some convective development by early afternoon. The shear once again is rather low given weak flow (some increase to near 20 knots in the mid levels though during the afternoon and evening), therefore convection may tend to be pulse in nature before perhaps some organization into multicells by late afternoon. Some guidance suggests better organization into a line or broken line of convection tied to the cold front entering our northern and western zones late in the afternoon and evening. As of now, the severe thunderstorm risk looks to be low due to a lack of overall shear, however if convection is able to organize into clusters or lines and develop a cold pool then locally strong to damaging winds would be possible given an inverted-V signature in the lower levels. High precipitable water values will yield locally very heavy rain, and this could be enhanced some if convection is rather slow to move. Convection should weaken during the night as the airmass stabilizes some. Saturday may start with some areas of low clouds and/or fog, otherwise cumulus development should get underway by late morning especially inland. Light flow will also result in a sea breeze, which may also help to pop at least isolated convection in the afternoon. The combination of temperatures peaking around 90F for many locations with dew points into at least the lower 70s, results in 95-100F heat indices in the afternoon. While most values are anticipated to fall short of heat advisory criteria, it will be close for the I-95 urban corridor from Trenton to Philadelphia to Wilmington and perhaps into the Lehigh Valley area where criteria starts at 100F. We will continue to keep a mention in the Hazardous Weather Outlook. The quicker clouds and convection develop, the lower chance heat indices reach or exceed 100F for much of the area. For Sunday and Monday...An upper-level trough across the Northeast with our area more on the southern extent of it especially on Sunday. A cold front is forecast to be just south of our area to start Sunday, however the main drying looks to be delayed until late in the day and especially at night into Monday. Some embedded shortwave energy should act upon an unstable airmass to once again develop some convection. An onshore flow in the low levels Sunday may assist in providing some low-level convergence especially near the fall line westward. Some thunderstorms could be gusty with some increase in the flow, but overall looks like local downpours and lightning the main threats. The convection should weaken and dissipate Sunday night with the loss of daytime heating and some drying, then high pressure starts to build in during Monday with some cooling and lowering dew points. For Tuesday through Thursday...As the upper-level trough lifts out of the Northeast later Tuesday and Wednesday, a weak ridge slides across. This should result in some drier conditions Tuesday into Wednesday, however a shortwave trough moving across the Great Lakes Wednesday will send a cold front into our area late Thursday. There is more uncertainty here though with differences among the model guidance regarding timing/phasing of energy rounding the Plains ridge and tracking across the northern tier. We therefore blended in the latest WPC guidance for Tuesday and Wednesday, and weighted much of the forecast for Thursday with WPC guidance. It does look like the heat and humidity starts to build some again Wednesday and Thursday. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight... All terminals are starting the night off VFR. Will have to watch for fog formation later tonight. Low confidence in its extent, similar to last night when it generally did not amount to much. Generally hedged towards MVFR conditions developing after midnight, but cannot rule out areas of patchy dense fog with locally IFR/LIFR conditions. Winds light and variable tonight, with an east- southeasterly drift around 5 kt if anything. Friday...MVFR conditions in the morning, improving to VFR for the afternoon. However, scattered showers and thunderstorms in the afternoon will reduce ceilings and visibility values to MVFR or IFR at times. Southeast to south wind 5 to 10 knots. OUTLOOK... Friday night...Any showers and thunderstorms should end by late evening, otherwise mostly VFR. However, areas of MVFR or IFR conditions possible late due to low clouds and/or fog. Southerly winds 5 knots or less, or light and variable. Low confidence. Saturday...Areas of low clouds and/or fog possible early, then VFR overall. However, showers and thunderstorms will be on the increase especially in the afternoon and evening which will locally result in MVFR/IFR conditions at times. Conditions should improve some during the overnight hours. Southwest to west winds less than 10 knots. Sunday and Monday...VFR overall. Some showers and thunderstorms still possible Sunday. Tuesday...VFR is anticipated. && .MARINE... An east to southeast wind at 5 to 10 knots into tonight should become south around 10 knots on Friday. Waves on our ocean waters will be around 2 feet. Waves on Delaware Bay are forecast to be 2 feet or less. Outlook... Friday night and Saturday...The conditions are anticipated to be below Small Craft Advisory criteria. Southwesterly winds however will increase to 10-20 knots at times, becoming west to northwest Saturday night and diminishing some. Some showers and thunderstorms are expected especially Saturday afternoon and night. Sunday and Monday...North to east winds will increase mainly into the 10-20 knot range and this will build the seas some. As of now, the conditions are anticipated to remain below Small Craft Advisory criteria. Tuesday...The conditions are anticipated to remain below Small Craft Advisory criteria. Rip Currents... A light east to southeast wind into this evening and breaking waves of 2 feet or less should maintain the low risk for the development of dangerous rip currents. A low risk is anticipated again for Friday with similar wave conditions expected. A southeast wind around 5 to 10 MPH should become southerly around 10 MPH in the afternoon. && .TIDES/COASTAL FLOODING... The evening astronomical high tides associated with the recent new moon remain particularly high. We are expecting another round of spotty minor tidal flooding with this evening's high tide. The flooding is not forecast to be widespread or impactful enough to warrant another advisory. Water levels should begin to lower gradually as we get into the weekend. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Iovino/Meola/O'Brien Short Term...Iovino Long Term...Gorse Aviation...Gorse/Iovino/O'Brien Marine...Gorse/Iovino Tides/Coastal Flooding...Iovino
Hazardous weather outlook, Jul 4, 3:52 PM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 352 PM EDT Thu Jul 4 2019 MDZ008-012-015-019-020-NJZ001-007>010-PAZ054-055-060>062-101-103-105- 052000- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-Morris- Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh-Northampton- Western Chester-Western Montgomery-Upper Bucks- 352 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for northeast Maryland, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-NJZ015>019-PAZ070-071-102-104-106-052000- New Castle-Mercer-Salem-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- 352 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Tidal levels on the Delaware River into the upper Delaware Bay may approach Coastal Flood Advisory criteria at the time of high tide this evening and overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values will be near 100 degrees both Friday and Saturday afternoons. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-003-NJZ012-013-020>023-027-052000- Kent-Inland Sussex-Middlesex-Western Monmouth-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington- 352 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Tidal levels may approach Coastal Flood Advisory criteria at the time of high tide this evening and overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-052000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 352 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Tidal levels may approach Coastal Flood Advisory criteria at the time of high tide this evening and overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-052000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 352 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 5, 12:02 AM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1202 AM EDT Fri Jul 5 2019
MDZ012-050500-
Kent-
1202 AM EDT Fri Jul 5 2019
...A STRONG THUNDERSTORM WILL AFFECT KENT COUNTY...
At 1202 AM EDT, a strong thunderstorm was located over Rock Hall, or
11 miles northwest of Centerville, moving northeast at 15 mph.
Locations impacted include...
Chestertown, Rock Hall, Betterton, Newtown, Morgnec, Old Town,
Kennedyville, Langford and Kingstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3926 7622 3929 7617 3932 7618 3934 7616
3933 7614 3937 7611 3938 7599 3935 7589
3924 7600 3924 7601 3920 7607 3918 7606
3910 7614 3915 7628
TIME...MOT...LOC 0402Z 203DEG 11KT 3916 7620
POThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:48 PM EDT | Excessive Heat Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 28 hr |
| Jul 5, 3:57 PM EDT | Flash Flood Warning | PHI | Bucks | 4 hr |
| Jul 5, 5:54 PM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 39 min |
| Jul 5, 6:19 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Montgomery | 119 min |
| Jul 5, 3:23 PM EDT | Areal Flood Advisory | PHI | Burlington | 4 hr |
| Jul 5, 3:24 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 36 min |
| Jul 5, 4:08 PM EDT | Areal Flood Advisory | PHI | Camden | 4 hr |
| Jul 5, 5:05 PM EDT | Areal Flood Advisory | PHI | Camden, Gloucester | 3 hr |
| Jul 5, 1:46 PM EDT | Areal Flood Advisory | PHI | Kent | 3 hr |
Nearby
Heat Advisories in Pennsylvania, 2019Heat Advisories in New Jersey, 2019Heat Advisories in Delaware, 2019Every heat advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.